Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 121, NWS Fort Worth, TX

May 26, 2007Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 26, 2007, 8:50 AM CDT for Limestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2007, 8:50 AM CDT (13:50 UTC)
Expired
May 26, 2007, 11:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Limestone County, TX

The radar

The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 261351
FFWFWD
TXC293-261645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
850 AM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1145 AM CDT

* AT 848 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN OCCURRING OVER THE WESTERN HALF OF THE COUNTY AND
  SPREADING EASTWARD. UP TO 2 INCHES MAY FALL ACROSS THE COUNTY BY
  1100 AM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER
  STATE PARK...MEXIA...GROESBECK AND COOLIDGE

EXCESSIVE RUNOFF FROM THIS RAINFALL WILL CAUSE FLASH FLOODING OF 
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3125 9660 3143 9626 3180 9650 3181 9672
      3173 9693

$$
1 follow-up statement
000 
WGUS74 KFWD 261540
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 AM CDT SAT MAY 26 2007

TXC293-261645-
LIMESTONE TX-
1039 AM CDT SAT MAY 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
LIMESTONE COUNTY...

AT 1029 AM CDT...VERY HEAVY RAINFALL WAS MOVING INTO THE FAR WESTERN 
PORTION OF THE COUNTY...AROUND ODDS AND BEN HUR...AND WILL SPREAD 
NORTHEAST TOWARD COOLIDGE THROUGH 1145 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEXIA AND
COOLIDGE

ADDITIONAL RAINFALL AMOUNTS UP TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3125 9660 3143 9626 3180 9650 3181 9672
      3173 9693

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:51 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 26, 6:51 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
651 AM CDT SAT MAY 26 2007

.12Z AVIATION UPDATE...SLOW MOVING UPPER LEVEL DISTURBANCE AND
ABUNDANT LOW LEVEL MOISTURE WILL LEAD TO CONTINUED PERIODS OF
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE DAY TODAY. WILL
PREVAIL MODERATE SHRA FOR MOST OF THE MORNING...THEN EXPECTED
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE THIS
AFTERNOON WITH ACTIVITY DECREASING IN COVERAGE LATER THIS EVENING.
ADDITIONAL PRECIPITATION MAY REDEVELOP LATE IN THE PERIOD. EXPECT
MVFR CONDS TO PREVAIL THROUGHOUT THE DAY ALL TERMINALS. SOME
IMPROVEMENT POSSIBLE TOMORROW AS PRECIP EXPECTED TO BE MORE SCATTERED.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT SAT MAY 26 2007/

HEAVY RAIN CONTINUES TO BE THE MAIN WEATHER PROBLEM FOR TODAY. AN
UPPER LEVEL LOW OVER THE WESTERN PART OF THE FORECAST AREA THIS
MORNING...WILL SLOWLY MOVE NORTHEAST TODAY. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS HAVE BEEN OCCURRING OVERNIGHT...MAINLY
ACROSS THE WESTERN AND CENTRAL PORTIONS OF NORTH TEXAS. THIS
ACTIVITY IS EXPECTED TO CONTINUE TODAY. WITH A SATURATED GROUND
ACROSS THE SOUTHWESTERN AND SOUTH CENTRAL ZONES... HAVE KEPT THE
FLASH FLOOD WATCH AS IS. HAVE ADDED THE MENTION OF HEAVY RAIN TO
TODAYS FORECAST FOR ALL ZONES. THERE WILL ALSO BE SOME TRAINING OF
RAIN TODAY BUT SINCE THE GROUND FARTHER NORTH ISN/T AS
SATURATED...HAVE HELD OFF ON EXPANDING THE FLASH FLOOD WATCH
FARTHER NORTH.

WE WILL REMAIN IN AN UNSETTLED WEATHER PATTERN FOR MUCH OF THE
COMING WEEK AS GENERAL TROUGHING CONTINUES ACROSS THE REGION.
THUS HAVE KEPT 30 TO 50 PERCENT POPS IN FOR SUNDAY...AND THEN 20
TO 30 PERCENT POPS FOR SUNDAY NIGHT THROUGH FRIDAY. THE CLOUD
COVER AND WET GROUND WILL TEND TO KEEP HIGH TEMPERATURES DOWN
FOR THE NEXT FEW DAYS...BUT WE WILL SEE TEMPERATURES WARM INTO THE
MID 80S TO LOWER 90S MID TO LATE WEEK.  #58

#58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80  65  80  66  84 /  70  30  40  20  30
WACO, TX              79  66  80  64  82 /  70  30  50  30  40
PARIS, TX             81  65  80  62  83 /  40  20  30  20  30
DENTON, TX            78  64  81  63  82 /  70  30  40  20  30
MCKINNEY, TX          80  63  80  63  83 /  70  30  40  20  30
DALLAS, TX            80  67  81  65  83 /  70  30  40  20  30
TERRELL, TX           80  66  79  63  83 /  60  20  40  20  30
CORSICANA, TX         81  66  80  65  83 /  60  20  40  30  40
TEMPLE, TX            77  66  79  65  81 /  70  40  50  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: TXZ129-141>143-156>161-174-175.

&&
Hazardous weather outlook, May 26, 4:50 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
450 AM CDT SAT MAY 26 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
450 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS A
LARGE PORTION OF NORTH TEXAS TODAY AS A SLOW MOVING UPPER LEVEL
DISTURBANCE CROSSES THE REGION. CONDITIONS CONTINUE TO REMAIN
FAVORABLE FOR HEAVY RAINFALL ACROSS ALL OF NORTH TEXAS. ADDITIONAL
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE IN SOME
AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS SOUTH OF AN
EASTLAND TO WACO TO HEARNE LINE THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY AND
MONDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT
THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:17 PM CDTFlash Flood WarningFWDHamilton3 hr
May 25, 11:14 PM CDTFlash Flood WarningFWDHamilton3 hr
May 26, 12:28 AM CDTFlash Flood WarningFWDBosque3 hr
May 26, 3:26 AM CDTFlash Flood WarningFWDBell3 hr
May 26, 6:30 AM CDTFlash Flood WarningFWDBell3 hr
May 26, 6:57 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 26, 7:24 AM CDTFlash Flood WarningFWDFalls, Milam3 hr
May 26, 9:00 AM CDTFlash Flood WarningFWDHill3 hr
May 26, 10:30 AM CDTFlash Flood WarningFWDFalls, Milam3 hr
May 26, 10:52 AM CDTFlash Flood WarningFWDNavarro3 hr
May 26, 11:39 AM CDTFlash Flood WarningFWDLimestone3 hr
May 26, 6:04 PM CDTFlash Flood WarningFWDParker3 hr
May 26, 6:46 PM CDTFlash Flood WarningFWDBosque3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.